MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Model Number 398.41.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Initial reporter is synthes sales representative.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during field inventory, the stardrive screwdriver shaft and two (2) reduction forceps were found to have a malfunction.The stardrive screwdriver shaft has warped wedges on the side.While one of the reduction forceps will not hold during latching/ratcheting.The other reduction forceps has a broken point.It was discovered while trying to piece together a set to be used in the account.There was no patient involvement.This report is for one (1) reduction forceps.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records (dhr) review was completed for part: 398.41.96, lot: a7na23.Manufacturing location: tuttlingen, release to warehouse date: week 23, 2004.A manufacturing record evaluation is not possible, the dhr is no longer available due to the age of the instrument (over 14 years old).H3, h6: product investigation was completed.No damage was noted to any feature of the returned reduction forceps.No functional issues were observed during investigation.The forceps were able to open and close without issue.The forceps were able to hold in all positions.No looseness or toggling was noted.The received condition did not agree with the complaint description.The complaint could not be duplicated with the returned device.The complaint was not confirmed with investigation.No manufacturing or design issues were observed with the returned device.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS BROAD-RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8457325
Report Number2939274-2019-57141
Device Sequence Number429701
Product Code HTD
UDI-Device Identifier10886982201393
UDI-Public(01)10886982201393
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.41.96
Device Catalogue Number398.41.96
Device Lot NumberA7NA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1